Tornadoes · United States · Colorado · 2014
EF0 tornado, Kiowa, Colorado, June 8, 2014
This EF0 tornado ran 0.1 miles across Elbert County on June 8, 2014, touching down at 1:43 PM MDT and reaching 50 yards wide. It killed nobody.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mphthis tornado
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mph
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF0
- Date
- June 8, 2014
- Touchdown
- 1:43 PM MDT (19:43 UTC)
- Path length
- 0.1 miles (0.2 km)
- Path width
- 50 yards (46 m)
- Deaths
- 0
- Injuries
- 0
- County
- Elbert County
- Touchdown point
- 39.550, -104.320
- Lift-off point
- 39.550, -104.320
- Record number
- 1406081343-01
What the Weather Service recorded
An upper level weather disturbance and its associated cold front moved across northern Colorado during the late morning and afternoon; spawning several tornadoes, damaging wind, large hail, very heavy rainfall. Nine tornadoes touched down across northeast Colorado. Three of the tornadoes occurred in Park County, at elevations of 8,000-10,000 feet. The first tornado occurred 8 miles south-southwest of Fairplay; it damaged the roof of a residence and was assigned a rating of EF-1. The second tornado developed 6 miles southeast of Fairplay in open country. The third tornado developed 4 miles west of Lake George; it was given a rating of EF-2. The last tornado caused damage to some homes and overturned several recreational vehicles at an RV park. Several power lines were also downed and some buildings in the town of Lake George were damaged, and trees were also snapped from their bases. This tornado then passed into Teller County. ||In Aurora, another tornado touched down near the Blackstone Country Club, it lifted some golf carts and flipped an empty construction trailer. One of the carts was thrown on top of a caddy walking nearby; he was taken to a hospital with minor injuries. It was assigned an EF-1 rating. Five other tornadoes developed over open country across Douglas, Elbert and Weld Counties with little additional damage reported. In Englewood, lightning struck a tree which damaged two nearby homes and a truck. Large hail, up to half dollar size, very heavy rain, and minor flooding was also reported.
A tornado touched down briefly in open country; no damage was observed.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
23 minutes of warning. NWS BOU issued a tornado warning for this county at 19:20 UTC, 23 minutes before the tornado touched down, in force until 19:45 UTC.
The county was under a tornado watch, issued at 18:20 UTC and running to 02:00 UTC.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 18:20 UTC | 02:00 UTC | Tornado Watch | BOU |
| 19:20 UTC | 19:45 UTC | Tornado Warning | BOU |
| 19:43 UTC | 20:15 UTC | Tornado Warning | BOU |
| 20:12 UTC | 20:45 UTC | Tornado Warning | BOU |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a Slight Risk, with a 0.02 chance of a tornado within 25 miles. The outlook in force was issued at 16:27 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the tornado touched down at Jun 8, 11:05 AM MDT, 2 hours 38 minutes earlier.
Area forecast discussion, Jun 8, 11:05 AM MDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1105 AM MDT SUN JUN 8 2014 .UPDATE... ISSUED AT 1105 AM MDT SUN JUN 8 2014 WITH A PRETTY PESSIMISTIC FORECAST ALREADY ON THE BOOKS...WILL NOT BE MAKING ANY CHANGES AT THIS POINT. THE UPPER LEVEL SHORT WAVE IS MOVING OVER WESTERN COLORADO AT THE PRESENT TIME...KICKING OFF A FEW THUNDERSTORMS OVER SUMMIT AND GRAND COUNTIES ON ITS LEADING EDGE. EXPECT SHOWER ACTIVITY TO CONTINUE INCREASING OVER THE NEXT FEW HOURS AND SPREAD ONTO THE PLAINS DURING THE AFTERNOON. ACROSS THE PLAINS...MOIST SOUTHEAST WINDS HAVE DEVELOPED IN RESPONSE TO THE DEVELOPING SURFACE LOW ALONG THE LEE OF THE ROCKIES. CLOUD COVER HAS REDUCED SOLAR HEATING SOMEWHAT UP TO THIS POINT...BUT VISIBLE SATELLITE IMAGERY SHOWS AN AREA OF CLEARING OVER PARK...TELLER AND DOUGLAS COUNTIES THAT WILL MOVE OUT OVER THE PALMER DIVIDE IN THE NEXT COUPLE HOURS. THIS WILL ALLOW FOR STRONG HEATING ON THE PALMER DIVIDE...ENHANCING THERMAL GRADIENTS TO THE NORTH OF THAT AREA. SPC HAS US IN UNDER A SLIGHT RISK OF SEVERE THUNDERSTORMS WHICH SEEMS WARRENTED DUE TO DYNAMICS ALOFT AND INCREASING SOUTHEASTERLY FLOW AT LOW LEVELS. THE HRRR AND RUC MODEL RUNS ARE SHOWING A BACK EDGE TO ALL THE SHOWER ACTIVITY MOVING OUT OF THE FOOTHILLS AND ONTO THE PLAINS BETWEEN 8 PM AND 10 PM THIS EVENING AND THEN TO THE NORTHEAST CORNER OF THE STATE BY MIDNIGHT. AFTER THAT CONDITIONS WILL BE DRY AND BREEZY...BUT UNTIL THEN IT COULD BE A QUITE ACTIVE AFTERNOON. && .SHORT TERM...(TODAY THROUGH TONIGHT ) ISSUED AT 120 AM MDT SUN JUN 8 2014 11-3.9 SATELLITE LOW CLOUD IMAGERY SHOWING A CLEARING OF THE STRATUS DECK OVER THE DENVER AREA AND POINTS SOUTH THROUGH DOUGLAS COUNTY. GIVEN THE DENVER CYCLONE COULD RESULT IN SOME FOG DEVELOP OVER WESTERN AND NORTH SECTIONS OF DENVER. DURING THE MORNING HOURS LOW CLOUDS CLEARING FROM WEST TO EAST IN ADVANCE OF THE UPPER TROF. WATER VAPOR IMAGERY SHOWING UPPER LEVEL TROF OVER IDAHO AND NEVADA AND MOVING SOUTHEAST TOWARDS COLORADO. THIS TROF WILL MOVE ACROSS COLORADO THIS AFTERNOON AND TONIGHT WITH MODEST AMOUNTS OF UPWARD ASCENT AS NOTED ON QG LAYERED PRODUCTS. ASSOCIATED COLD FRONT WILL ALSO PUSH SOUTHWARD OVER THE NORTHEAST PLAINS THIS AFTERNOON WHICH WILL INITIATE CONVERGENCE WITH SOUTHEAST LOW LEVEL FLOW AHEAD OF THE FRONT. NAM/RAP SHOWING SURFACE BASED CAPES OF 1000-1500J/KG OVER THE NORTHEAST PLAINS. GIVEN MODERATE UPWARD ASCENT COULD BE SOME SEVERE STORMS THIS AFTERNOON AND EVENING. EXPECT LARGE HAIL AND DAMAGING WINDS WITH THE STRONGER STORMS. CAN'T RULE OUT A TORNADO AS WELL ESPECIALLY ALONG THE FRONTAL CONVERGENCE WITH THE SOUTHEAST FLOW AHEAD OF THE FRONT. STORMS WILL END FROM WEST TO EAST THIS EVENING AND OVERNIGHT AS THE TROF MOVES ACROSS COLORADO. .LONG TERM...(MONDAY THROUGH SATURDAY) ISSUED AT 120 AM MDT SUN JUN 8 2014 IT WILL BE DRY...STABLE AND COOLER ON MONDAY...WITH THE TROUGH AXIS SHIFTS TO THE EAST OF COLORADO IN THE MORNING...WITH AN UPPER LEVEL RIDGE PROGGED TO SHIFT OVER THE STATE IN THE AFTERNOON. AS A RESULT...NO THUNDERSTORMS ARE EXPECTED FOR MONDAY AFTERNOON AND EVENING. ON TUESDAY...TEMPERATURES WILL START TO REBOUND WITH HIGHS IN THE LOWER 80S. THE UPPER RIDGE AXIS WILL BE OVER EASTERN COLORADO...WITH ENOUGH MID LEVEL MOISTURE OVER THE MOUNTAINS FOR A SLIGHT CHANCE OF AFTN AND EVENING TSTMS. THE FLOW ALOFT WILL BECOME MORE ZONAL TUESDAY NIGHT...AHEAD OF ANOTHER SYSTEM MOVING INTO THE NORTHERN ROCKIES. WEDNESDAY AND WEDNESDAY NIGHT...THE RIDGE AXIS WL GET SUPPRESSED TO THE SOUTH AS THE SYSTEM MOVES ACROSS MONTANA. A COLD FRONT ASSOCIATED WITH THIS SYSTEM IS PROGGED TO PUSH INTO NORTHEASTERN COLORADO BY WEDNESDAY AFTERNOON. THERE SHOULD BE SOME INCREASE IN MID LEVEL MOISTURE AS LOW LEVEL MOISTURE PROGGED TO INCREASE ACROSS THE NERN PLAINS...AS LOW LEVEL ELY WINDS ADVECT IT INTO THE CWFA. FOR NOW SLGT CHANCE WILL SUFFICE BUT THIS WILL ENCOMPASS MUCH OF THE FORECAST AREA. THE BEST CHANCE WILL BE NEAR THE FOOTHILLS AND PALMER DIVIDE...ALONG AND AHEAD OF THE FRONTAL BOUNDARY. FOR THURSDAY AND THURSDAY NIGHT...THE SFC HIGH WILL SHIFT TO THE EAST BUT WILL LEAVE LOW LEVEL MOISTURE SETTLED OVER NERN CO IN ITS WAKE. A WEAK SYSTEM EMBEDDED IN THE WESTERLY FLOW ALOFT COULD MOVE ACROSS NRN COLORADO IN THE AFTN/EVENING PERIOD. AS A RESULT...COULD AGAIN SEE A ROUND OF THUNDERSTORMS. A DRIER WSWLY FLOW IS PROGGED FOR FRIDAY AND SATURDAY. OVERALL WL GO WITH SLGT CHANCE OF TSTMS EACH AFTN/EVNG FOR WEDNESDAY THROUGH FRIDAY. AFTER SOME MILD COOLING ON THURSDAY..TEMPERATURES CLIMBING BACK ABOVE NORMAL FOR FRIDAY AND SATURDAY. && .AVIATION...(FOR THE TAFS THROUGH 18Z MONDAY MORNING) ISSUED AT 1105 AM MDT SUN JUN 8 2014 WILL CARRY THUNDERSTORMS IN THE DENVER AREA TAFS FROM 19Z THROUGH ABOUT 02Z. WIND FIELD OVER DENVER AREA IS COMPLICATED WITH SOUTHERLY FLOW EAST OF THE AIRPORT AND NORTHWESTERLIES CLOSER TO THE FOOTHILLS. LOOKS LIKE KDEN SHOULD STAY OUT OF THE NORTHWEST UNTIL OUTFLOW FROM SHOWERS MOVING OFF THE FOOTHILLS PUSHES THINGS MORE TO THE WEST. NORTHERLY WINDS ARE EXPECTED BEHIND THE COLD FRONT PUSHING DOWN THE FRONT RANGE LATE IN THE AFTERNOON. CLEARING IS EXPECTED AFTER ABOUT 03Z AS THE UPPER DISTURBANCE MOVES ACROSS THE NORTHEAST PLAINS. && .HYDROLOGY... ISSUED AT 120 AM MDT SUN JUN 8 2014 MOST LOCATIONS SHOULD SEE SOME RAIN AND STORMS THIS AFTERNOON WHICH COULD SHOW SOME SMALL RISES ON CREEKS AND STREAMS. STORMS WILL BE MOVING WITH MODEST STEERING FLOWS. MODEL QPF SHOWING .25-.50 OF AN INCH OVER FRONT RANGE AND ADJ PLAINS WITH UPWARDS OF AN INCH OVER THE FAR EASTERN PLAINS AND PALMER DIVIDE. COOLER TEMPERATURES ON MONDAY MAY CONTINUE TO MODERATE THE SNOWMELT IN THE MOUNTAINS. SHOWERS ARE AGAIN EXPECTED TO HAVE EASTWARD MOVEMENT...KEEPING THE RUNOFF IN CHECK. WARMER TEMPERATURES EXPECTED ON TUESDAY...WITH EVEN WARMER HIGHS FOR FRIDAY AND SATURDAY. AS A RESULT...THE SNOWMELT WILL LIKELY AGAIN INCREASE. CURRENT ADVISORIES AND THE FLOOD WARNING IN GREELEY WILL REMAIN IN EFFECT FOR THE NEXT SEVERAL DAYS. && .BOU WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...DANKERS SHORT TERM...ENTREKIN LONG TERM...COOPER AVIATION...DANKERS HYDROLOGY...COOPER/ENTREKIN
Hazardous weather outlook, Jun 8, 11:11 AM MDT, 2 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1111 AM MDT SUN JUN 8 2014 COZ030>051-091715- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1111 AM MDT SUN JUN 8 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL WEATHER DISTURBANCE AND A COLD FRONT WILL MOVE ACROSS NORTHERN COLORADO THIS AFTERNOON AND EVENING. SHOWERS AND THUNDERSTORMS WILL CONTINUE DEVELOPING OVER THE MOUNTAINS THROUGH EARLY AFTERNOON AND SPREAD OVER THE PLAINS DURING THE AFTERNOON AND EVENING. SOME STORMS ON THE PLAINS MAY BECOME SEVERE WITH LARGE HAIL UP TO 2 INCHES IN DIAMETER...DAMAGING WINDS AND ISOLATED TORNADOES. THE STRONGEST STORMS MAY BE OVER THE PALMER DIVIDE REGION WHERE SOME SUNNIER SKIES ARE EXPECTED FOR A COUPLE HOURS EARLY IN THE AFTERNOON. SHOWERS AND STORMS WILL END FROM WEST TO EAST BY MID-EVENING WITH CLEARING SKIES OVERNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY TEMPERATURES REMAIN COOLER ON MONDAY...WITH WARMER WEATHER RETURNING TUESDAY THROUGH FRIDAY. THUNDERSTORMS WILL BE SOMEWHAT LIMITED MONDAY AND TUESDAY...BUT WILL RETURN TO MUCH OF THE AREA WEDNESDAY AND THURSDAY. THE BEST CHANCE OF THUNDERSTORMS MAY OCCUR WEDNESDAY AND WEDNESDAY NIGHT...WHEN ANOTHER DISTURBANCE MOVES ACROSS NORTHERN COLORADO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER 1 PM ACROSS THE NORTHEAST PLAINS OF COLORADO.
In the hours before
Local storm report, Jun 8, 12:09 PM MDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
1209 PM MDT SUN JUN 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 AM TORNADO 3 NE FAIRPLAY 39.25N 105.96W
06/08/2014 PARK CO LAW ENFORCEMENT
APPROXIMATE 5 MINUTE TOUCHDOWN IN OPEN COUNTRY WITH
DAMAGE TO ROOF OF A STRUCTURE. NO INJURIES REPORTED.
&&
KFREDINLocal storm report, Jun 8, 12:59 PM MDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
1259 PM MDT SUN JUN 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1254 PM TORNADO 2 S GROVER 40.84N 104.23W
06/08/2014 WELD CO TRAINED SPOTTER
NO REPORTS OF DAMAGE.
1240 PM HAIL CENTENNIAL 39.60N 104.87W
06/08/2014 M1.00 INCH ARAPAHOE CO NWS EMPLOYEE
1232 PM TORNADO 3 W LAKE GEORGE 38.98N 105.43W
06/08/2014 PARK CO LAW ENFORCEMENT
NO REPORTS OF DAMAGE.
1115 AM TORNADO 3 NE FAIRPLAY 39.25N 105.96W
06/08/2014 PARK CO LAW ENFORCEMENT
APPROXIMATE 5 MINUTE TOUCHDOWN IN OPEN COUNTRY WITH
DAMAGE TO ROOF OF A STRUCTURE. NO INJURIES REPORTED.
&&
KFREDINThe air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Denver, CO (KDEN), 12:00Z
7.7 hours before the tornado, 100 km from the path. June 8, 2014.
- Mixed-layer CAPE
- 430 J/kg
- Mixed-layer CIN
- -348 J/kg
- Surface CAPE
- 0 J/kg
- Mixed-layer LCL
- 924 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 123 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
- 0-3 km lapse rate
- 4.0 K/km
Denver, CO (KDEN), 00:00Z
4.3 hours after it, 100 km from the path. June 9, 2014.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- -77437 J/kg
- Surface CAPE
- 78 J/kg
- Mixed-layer LCL
- 819 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -79 m²/s²
- 0-3 km storm-relative helicity
- -55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
- 0-3 km lapse rate
- 5.6 K/km
The surface observations
Front Range (FTG), 32 km from the path, in the two hours either side.
| Time (UTC) | Temp (°F) | Dew point (°F) | Wind | Gust (kt) | Pressure (mb) | Weather |
|---|---|---|---|---|---|---|
| 19:54 UTC | 59 | 55.4 | 280° 6 kt | 1013.2 | TSRA | |
| 20:50 UTC | 59 | 55.4 | 230° 9 kt | 1014.2 |
From the Iowa Environmental Mesonet's archive of airport observations.
The radar
The Denver radar (KFTG), 33 km away, was scanning. The volume nearest the touchdown began at 19:41 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
What was reported nearby
Local storm reports within 60 km of the path, in the three hours either side.
| Time (UTC) | Report | Where | County | Remark |
|---|---|---|---|---|
| 18:40 UTC | HAIL 1 | Centennial | Arapahoe, CO | |
| 18:43 UTC | HAIL 1 | Aurora | Arapahoe, CO | |
| 18:58 UTC | TORNADO | Aurora | Arapahoe, CO | *** 1 INJ *** DAMAGE TO CONSTRUCTION TRAILER AND GOLF CARTS. |
| 18:58 UTC | TORNADO | Aurora | Arapahoe, CO | DAMAGE TO CONSTRUCTION TRAILER WITH POSSIBLE INJURIES IN THE VICINITY. |
| 19:24 UTC | HAIL 1.25 | Castle Rock | Douglas, CO | |
| 19:32 UTC | TORNADO | 12 Ese Prospect Valley | Weld, CO | |
| 19:43 UTC | TORNADO | 15 Sse Bennett | Elbert, CO | TORNADO TOUCHED DOWN BRIEFLY IN OPEN FIELD. |
| 21:27 UTC | HEAVY RAIN 1.5 | 4 Wsw Calhan | El Paso, CO | FELL IN 30 MINUTES |
From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.
This ground now
The live radar over the trackEvery 2014 tornado in ColoradoEvery tornado in Colorado since 1950Warnings in force in Colorado nowThe forecast where you are
The other tornadoes of June 8, 2014
15 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| June 8 | 10:55 AM MDT | EF1 | Park, CO | 0.3 | 100 | |||
| June 8 | 11:06 AM MDT | EF0 | Park, CO | 0.1 | 50 | |||
| June 8 | 12:32 PM MDT | EF2 | Teller, CO | 7.0 | 150 | |||
| June 8 | 12:54 PM MDT | EF0 | Weld, CO | 0.1 | 50 | |||
| June 8 | 12:58 PM MDT | EF1 | Arapahoe, CO | 0.3 | 100 | 1 | ||
| June 8 | 1:00 PM MDT | EF0 | Laramie, WY | 0.5 | 25 | |||
| June 8 | 1:12 PM MDT | EF0 | Douglas, CO | 0.1 | 50 | |||
| June 8 | 1:17 PM MDT | EF0 | Weld, CO | 0.1 | 50 | |||
| June 8 | 1:43 PM MDT | EF0 | Arapahoe, CO | 0.1 | 50 | |||
| June 8 | 2:23 PM MDT | EF1 | Lincoln, NM | 1.8 | 160 | $100,000 | ||
| June 8 | 3:45 PM MDT | EF0 | Mora, NM | 2.8 | 50 | |||
| June 8 | 4:35 PM MDT | EF0 | Colfax, NM | 1.4 | 50 | |||
| June 8 | 4:40 PM MDT | EF0 | Colfax, NM | 1.1 | 50 | |||
| June 8 | 8:41 PM EDT | EF1 | Berkeley, WV | 1.0 | 100 | $20,000 | ||
| June 8 | 7:05 PM MDT | EF0 | Eddy, NM | 0.2 | 200 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.